MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, surgeon performed a revision due to a failed gxl liner.X-rays received.No additional information received.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections a2, a3, b5, b7, d1, d4, d6a, d10, g3, g4, g6, h2 and h4 have been updated accordingly.Section a2: age at the time of event.Section a3: gender.Section b5: describe event or problem.Section b7: other relevant history, including preexisting medical conditions.Section d1: brand name.Section d4: model number, catalog number, serial number, expiration date, unique identifier (udi) #.Section d6a: implant date.Section d10: concomitant medical products.Section g4: pma/510(k)number.Section h4: device manufacture date.Section b5: as reported, this 77-year-old male patient had a revision of left tha to replace the cup with a competitor¿s device due to a failed gxl liner.Surgeon used exactech femoral head and stem retained.There was no breakage of device or surgical delay/prolongation.Patient was last known to be in stable condition following the event.Photos and x-rays received.The device is not available for evaluation due hospital keeps devices.Section d10: concomitants products - nv crown cup clstr hole 60mm group 4 (cat# 180-01-60).- biolox delta femoral head 36mm od, +0mm (cat# 170-36-00).- element-stem, collared w/ha, std offset, sz 12 (cat# 164-03-12).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g3, g6, h2, h3, h6 and h9 have been updated accordingly.(h3) the patient involved was reported for revision due to osteolysis/early prosthesis wear approximately 6.5 years after the index surgery.The prosthesis wear and osteolysis was able to be confirmed from the provided radiograph.However, the devices were not available for evaluation.Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear/osteolysis, significant edge loading of the femoral head on the acetabular liner due to implant positioning and implanted with a lateralized liner.The most likely cause for the revision reported due to early prosthesis wear/osteolysis is a combination of the risk factors including, use error, implant positioning, implant size selection, and patient factors (fitness for surgery, biomechanics, activity level and local tissue oxidation potential could have all contributed to the increased trend in wear/osteolysis related complaints).Section h9 (z#s): z-2112 thru 2133-2021.

Brand Name
NV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key14343075
Report Number1038671-2022-00541
Device Sequence Number5221200
Product Code JDI
UDI-Device Identifier10885862024343
UDI-Public10885862024343
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K070479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2018
Device Model NumberNV GXL LNR, +5LAT, 36MM G4-60/62MM CUPS
Device Catalogue Number136-36-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2022
Supplement Date Received by Manufacturer05/10/2022
06/30/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date05/11/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2112 THRU 2133-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
- 3.2MM DRILL BIT 20MM 1PK; - ALTEON 6.5MM SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale